MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES KII OPTICAL ACCESS SYSTEM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CFR01
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device is anticipated to be returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: unknown.Event description: after incision the trocar was by rotating movements and appropriate pressure placed in the abdominal wall.By passing the tissue, a peace of the sleeve was broken off.The surgeon removed the peace out of the patient by using a grasper.The surgeon first removed the trocar, than he used a grasper to remove the peace out of the patients abdomen.Than he open a new trocar and placed it without problems.No clinical impact.Type of intervention: opened a new trocar and placed it without problems.Patient status: no injury or illness occured.
 
Event or Problem Description
Procedure performed: unknown event description: after incision the trocar was by rotating movements and appropriate pressure placed in the abdominal wall.By passing the tissue, a peace of the sleeve was broken off.The surgeon removed the peace out of the patient by using a grasper.The surgeon first removed the trocar, than he used a grasper to remove the peace out of the patients abdomen.Than he open a new trocar and placed it without problems.No clinical impact.Type of intevention: opend a new trocar and placed it without problems.Patient status: no injury or illness occured.
 
Additional Manufacturer Narrative
Wip [correction] updated section d1.Brand name and d4.Primary unique device identification (udi) number.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a clear fragment.Visual inspection confirmed the complainant¿s experience of a cannula tip fracture.The clear fragment was identified to be part of the cannula tip.Based on the condition of the returned unit, it is likely that the cannula tip fracture was due to instrumentation coming into contact with the tip and/or excess force was exerted on the tip during the procedure.It is also possible that the cannula tip was more susceptible to fracture.A historical trend analysis and review of production records was performed and no relevant documentations were identified.[correction] updated section d1.Brand name and d4.Primary unique device identification (udi) number.
 
Event or Problem Description
Procedure performed: unknown.Event description: after incision the trocar was by rotating movements and appropriate pressure placed in the abdominal wall.By passing the tissue, a peace of the sleeve was broken off.The surgeon removed the peace out of the patient by using a grasper.The surgeon first removed the trocar, than he used a grasper to remove the peace out of the patients abdomen.Than he open a new trocar and placed it without problems.No clinical impact.Additional information received from an applied medical representative via email 18oct24: the break occurred on the tip of the sleeve.The trocar was inserted like recommended by rotating clockwise with no difficulty in inserting.The break was considered a clean break.Yes, the break caused particulation with all pieces retrieved.The trocar was not used with a robot.There was no instrument inside of the cannula at the time of the incident.Type of intervention: opend a new trocar and placed it without problems.Patient status: no injury or illness occured.

Brand Name
KII OPTICAL ACCESS SYSTEM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20477220
Report Number2027111-2024-00875
Device Sequence Number8330696
Product Code GCJ
UDI-Device Identifier00607915122294
UDI-Public(01)00607915122294
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2026
Device Model NumberCFR01
Device Catalogue Number101453701
Device Lot Number1497053
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date03/31/2025
04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCAPEL.
Patient SexUnknown